MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-H190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of this report, olympus has not received third-party test results to confirm this allegation.The customer has not provided the cleaning sterilization and disinfection (cds) processes performed at the user facility however, this information has been requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the evis exera iii colonovideoscope tested positive for an unexpected contamination.The scope was sampled twice.During the first sampling, the scope tested positive for 58 colony forming units (cfus) of saprophytes.During the second sampling, the scope tested positive for 20 cfus of saprophytes.The issue was found at reprocessing during a routine culture of the scope.All channels were tested.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The device was sent to an independent laboratory for culture testing.The device tested positive for 4 colony forming units (cfus) of micrococcaceae and bacillaceae bacteria which were conforming to standard.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Despite good faith attempts the user cleaning disinfection and sterilization (cds) processes were not shared.The device was evaluated where no abnormalities were found that could have led to the positive culture.The following defects were noted: - light guide rod lens (1x) --- cracked - bending section rubber glue - separated - channel mount --- wear and tear - mouthpiece --- defect - air/water cylinder --- scratched - suction cylinder --- scratched - connector --- broken - biopsy channel --- annual preventive maintenance however, these defects alone are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17991798
Report Number9610595-2023-15704
Device Sequence Number12250786
Product Code FDF
UDI-Device Identifier04953170436673
UDI-Public04953170436673
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer10/23/2023
11/27/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date10/23/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown